Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Receptors and ADs Cam W.

Posted by BarbaraCat on March 8, 2002, at 0:43:10

In reply to Re: Any suggestions of getting off of Zoloft Chica, posted by Cam W. on February 28, 2002, at 20:18:58

Cam,
What is your take on long term effects of ADs? Is there damage or dying off of receptors during reuptake since more serotonin/NE is available? If so, is this a permanent situation? I think of how long term cocaine or meth use can damage the dopamine system irrevocably and contribute to Parkinson's. It seems like so many of us here have tried to wean off SSRI's and ended up crawling back. I was on Zoloft for 6 years consistently, 10 years total, so you'd think my HPA axis would have been well set. I tried going off 4 times during the last 4 years of that 10 year period, but each time after 6 months cried uncle. I'm now on Remeron and lithium and doing well, but am concerned that having begun medication, I'm now forever in their grip. I realize the possibility that I need these chemicals, but wonder if I need them all the more having once begun them. Looking forward to your erudite elucidations. - Barbara

Cmatt - Several studies have shown that if an antidepressant is not taken for at least six months "after response" there is a great risk (>80%) of relapse. It usually takes 1 or 2 months to reach full response with SSRIs.
>
> It takes time for the body's stress system (HPA axis), as well as other related systems that were altered and resulted in the depressive symptoms, to recover and "normalize" from a depression. You have to make sure that the realigned neurochemical pathways are strong enough to stay that way. The body has a good memory, and if you don't retrain the circuitry for a long enough period, the neuronal pathways will again return to the depressed configuration.
>
> Have patience; you did not become depressed overnight. I always recommend that people keeping taking an antidepressant for at least a year. This greatly decreases the risk of a relapse of the depression from occuring.
>
> I hope that this is of some help. - Cam


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:5582
URL: http://www.dr-bob.org/babble/20020307/msgs/96994.html